Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 37, NWS State College, PA

May 22, 20135 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 22, 2013, 6:48 PM EDT for 5 counties in Pennsylvania. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2013, 6:48 PM EDT (22:48 UTC)
Expired
May 22, 2013, 7:30 PM EDT
In force
42 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, Franklin County, PA, Juniata County, PA, Perry County, PA

The radar

The State College radar (KCCX), 95 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 7:20 PM EDTTSTM WND DMGNew Bloomfield, PATREES AND WIRES REPORTED DOWN COUNTYWIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WUUS51 KCTP 222248
SVRCTP
PAC001-041-055-067-099-222330-
/O.NEW.KCTP.SV.W.0037.130522T2248Z-130522T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
648 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EASTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  CENTRAL JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 730 PM EDT

* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  SHERMANSDALE TO FAYETTEVILLE...MOVING NORTHEAST AT 15 MPH. THESE
  STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS INCLUDED THE WARNING...
  CARLISLE...SHERMANSDALE...WALNUT...NEW BLOOMFIELD...ICKESBURG...
  NEWPORT...WALNUT BOTTOM...DUNCANNON...CARLISLE SPRINGS...PINE GROVE
  FURNACE...MOUNT HOLLY SPRING...AMITY HALL AND MONTGOMERY FERRY.

OTHER LOCATIONS IN THE WARNING INCLUDE SHIPPENSBURG UNIVERSITY...PENN
STATE DICKINSON SCHOOL OF LAW AND PENN STATE MONT ALTO.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 200 AND 229...I-81 BETWEEN
MILE MARKERS 6 AND 56.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 30...ROUTE 322/22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3974 7772 4054 7756 4067 7703 4064 7700
      4065 7695 4060 7695 4056 7699 4052 7699
      4048 7695 4047 7695 4042 7701 4039 7703
      4036 7702 4036 7697 3973 7749
TIME...MOT...LOC 2248Z 217DEG 14KT 4031 7719 3989 7758

$$

FORECASTER: RXR
1 follow-up statement
730 
WWUS51 KCTP 222322
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
722 PM EDT WED MAY 22 2013

PAC001-041-055-222332-
/O.CAN.KCTP.SV.W.0037.000000T0000Z-130522T2330Z/
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-
722 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN...CUMBERLAND AND
ADAMS COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4035 7760 4054 7756 4067 7703 4064 7700
      4064 7695 4060 7695 4057 7699 4052 7699
      4047 7695 4042 7701 4039 7703 4036 7702
      4036 7697 4031 7701
TIME...MOT...LOC 2322Z 217DEG 14KT 4042 7709 4045 7750

$$

PAC067-099-222330-
/O.CON.KCTP.SV.W.0037.000000T0000Z-130522T2330Z/
JUNIATA PA-PERRY PA-
722 PM EDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PERRY AND JUNIATA COUNTIES...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DUNCANNON TO SPRUCE HILL...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  ICKESBURG AND NEWPORT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
322/22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4035 7760 4054 7756 4067 7703 4064 7700
      4064 7695 4060 7695 4057 7699 4052 7699
      4047 7695 4042 7701 4039 7703 4036 7702
      4036 7697 4031 7701
TIME...MOT...LOC 2322Z 217DEG 14KT 4042 7709 4045 7750

$$

FORECASTER: RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:22 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 22, 5:22 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT WED MAY 22 2013

.SYNOPSIS...

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
PRODUCE LOCALLY STRONG WIND GUSTS OVER PORTIONS OF CENTRAL AND
WESTERN PA THROUGH EARLY TONIGHT. A COLD FRONT TRAILING THE LOW
WILL CROSS THE REGION ON THURSDAY...FOLLOWED BY A SECONDARY COLD
FRONT ON FRIDAY. A CANADIAN HIGH PRESSURE SYSTEM WILL USHER IN
COOLER AND DRIER AIR THAT WILL KEEP TEMPERATURES BELOW NORMAL FOR
MEMORIAL DAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

UPDATED...

SVR WATCH #211 IN EFFECT UNTIL 1000 PM EDT FOR FAR WESTERN AND
NORTHERN COUNTIES...

EARLY AFTERNOON VISIBLE LOOP SHOWS STRATIFIED CU ACROSS
THE ALLEGHENY HIGHLANDS. LAPS SOUNDINGS STARTING TO DESTABLIZE
WITH SFC TEMPS APPROACHING CONVECTIVE TEMPS...AND UP TO 1400 J/KG
ABOVE THE LFC. UPSTREAM ACTIVITY OVER WV HAS CONTINUED TO BUT THIS
AREA HAS OVERALL BEEN WEAKENING AND SLIGHTLY SHRINKING IN COVERAGE
OVER THE PAST 2 HOURS.

MAIN FORECAST CONCERN IN THE NEAR TERM IS CONVECTIVE INITIATION
AND EVENTUAL INTENSITY THIS AFTERNOON AND TONIGHT. WITH THE AREA
IS ON THE WESTERN PERIPHERY OF AMPLIFIED UPPER RIDGE...AND
ADDITIONAL SHORTWAVES LIFTING THROUGH THE OHIO VALLEY... WESTERN
PA WILL BE IN AN INCREASINGLY CONVERGENT BOUNDARY LAYER FLOW AS
30-40 KT 850 MB JET NOSES INTO EASTERN OHIO. WITH CIN APPEARING TO
DISSIPATE ON SCHEDULE EXPECT TO SEE SCATTERED THUNDERSTORMS
DEVELOP AFTER 18Z OVER THE HIGHER TERRAIN AND WEST. WITH SPEED
SHEAR OF 25 TO 40 KTS AND MODERATE CAPE...SOME OF STORMS MAY BE
CAPABLE OF DAMAGING WIND GUSTS FROM BOWING LINE SEGMENTS AND
CLUSTERS INTO THIS EVENING. PEAK INTENSITY LKLY BTWN APPROX
21-03Z.

ANOTHER VERY WARM AND MUGGY AFTERNOON IS IN STORE WITH MAXES
REACHING WELL INTO THE 80S...~10F ABOVE NORMAL FOR THIS TIME OF
YEAR.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...

AREA REMAINS IN SPC SEE TEXT OUTLOOK THURSDAY. GENERALLY WEAK
INSTABILITY IS PROGGED IN THE PRE-FRONTAL WARM SECTOR...AND WILL
BE DEPENDENT ON THE EXTENT OF ANY PREFRONTAL WARMING/PARTIAL
CLEARING. MODERATE SHEAR PRESENT WHICH COULD PROMOTE A FEW
STRONGER STORMS AHEAD OF THE FRONT THU AFTERNOON...ESPECIALLY
EAST.

CONTINUED EWD PROGRESSION OF THE EXPANSIVE ERN CONUS TROUGH IS
EXPECTED THIS PERIOD...HOWEVER IT MAY BE AT SLOWER PACE AS SOME
MODEL DATA IS TRENDING SLOWER/SHARPER BY THE END OF THE PERIOD.
THE ATTENDANT COLD FRONT WILL TRAVERSE THE AREA DURING THE AFTN
AND EVENING BEFORE EXITING THE ERN PART OF THE CWA AROUND
MIDNIGHT.

A LIGHTER...DEFORMATION PCPN AXIS IS PROGGED TO SET UP OVER THE
AREA THURS NIGHT INTO FRI AS A SHORTWAVE EMBEDDED IN THE LARGER-
SCALE TROUGH DIGS FROM THE GRT LKS TWD WV. THERE ARE SOME NOTABLE
MODEL DIFFS HEADING INTO DAY 3 SURROUNDING THE DEPTH AND SPEED OF
THE H5 TROUGH CROSSING THE MID-ATLC REGION. MORE ON THIS IN THE
LONG TERM SECTION.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

EXPECT PLENTY OF CLOUDS AND LGT RAIN IN THE DEFORMATION ZONE ON
FRIDAY...WITH TEMPS FALLING BACK TO 55-65F. A BIT OF A RANGE DUE
TO THE MODEL VARIABILITY AND HAVE GONE WITH THE MODE AND TRENDED
TOWARD THE ECMWF SOLN AS IT WOULD LINGER LIGHT RAIN OVER THE AREA
/ESP IN THE EAST/ INTO SATURDAY...BUT DID NOT FULLY BUY-INTO THIS
GIVEN HOW STRONG IT WAS WITH THE CLOSED H5 LOW COMPARED TO THE
OTHER GLOBAL GUIDANCE. CANADIAN HIGH PRES EXTENDING SWD FROM
NUNAVUT INTO THE UPPER MIDWEST WILL SHIFT EWD ACRS THE GREAT LAKES
AND EVENTUALLY TAKE UP RESIDENCE OVER THE NORTHEAST BY MEMORIAL
DAY. ENS DATA CONTINUES TO SHOW NEGATIVE THERMAL/MOISTURE ANOMS
SUPPORTING AN UNSEASONABLY COOL AND DRY WEEKEND WITH THE POTENTIAL
FOR FROST IN THE NRN AND WRN MTNS SAT/SUN AM. THE GROWING SEASON
IS UNDERWAY IN THIS AREA /AS OF MAY 20TH/ AND THEREFORE WILL
CONTINUE TO MENTION FROST IN HWO. ELSEWHERE LOW TEMPS WILL BE
CHILLY BY LATE-MAY STANDARDS...BUT NOT QUITE COLD ENOUGH FOR
FROST.

Q-STNRY/WARM FRONTAL ZONE INITIALLY CENTERED FROM IA-WV SHOULD
SLOWLY RETURN NWD THROUGH THE OH VLY EARLY NEXT WEEK. GFS/EC DIFFS
IN THE PATTERN EVOLUTION CONTINUE INTO THE END OF THE MEDIUM RANGE
PARTICULARLY UPSTREAM. IN GENERAL...THERE SHOULD BE A GRADUAL
EARLY-MID WEEK WARMING TREND WITH HTS RISING AS THE UPPER TROUGH
CONTINUES TO MOVE AWAY FROM THE NORTHEAST.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...

BEEN UPDATING TAFS FOR CONVECTION AND WILL CONTINUE TO DO SO.

SEVERAL SPS ISSUED...FOR GUSTY WINDS AND SMALL HAIL...NOTHING
SEVERE SO FAR. DECENT CAP...BEST DYNAMICS TO THE WEST...AND
HIGHER DEWPOINTS TO THE SE...NOT QUITE IN PHASE TO FIRE UP
STORMS YET...WILL CONTINUE TO MONITOR.

EARLIER DISCUSSION BELOW.

SCT SHRA/TSRA AND MVFR CIGS THIS AFTERNOON AND EVENING FROM WEST
TO EAST. ISOLD IFR CIGS/VSBY AND STRONG WIND GUSTS TO 40 KTS MAY
BE POSSIBLE NEAR ANY THUNDERSTORMS INTO THIS EVENING. MVFR CIGS
SHOULD PREVAIL FOR A GOOD PART OF THE OVERNIGHT AND SOME FOG IS
POSSIBLE BETWEEN 10Z AND 13Z LOWER SUSQ.

COOLER AND BREEZY FOR FRIDAY INTO SUNDAY...AS A STRONG COLD
FRONT DROPS SE OF PA.

.OUTLOOK...
FRI...LOW CIGS ETC...WITH SHOWERS AND A FEW STORMS.
SAT-MON...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...DEVOIR/STEINBUGL
LONG TERM...CERU
AVIATION...DEVOIR/MARTIN
Hazardous weather outlook, May 22, 2:29 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT WED MAY 22 2013

PAZ004>006-010-011-017-024-033-037-231830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
229 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 211 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY
TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON.

AREAS OF FROST ARE POSSIBLE SATURDAY AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-231830-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
229 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY
TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON.

AREAS OF FROST ARE POSSIBLE SATURDAY AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEVOIR

In the hours before

Local storm report, May 22, 6:16 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     RIXFORD                 41.93N  78.49W
05/22/2013                   MCKEAN             PA   SOCIAL MEDIA

            TREES AND WIRES DOWN.

&&

EVENT NUMBER CTP1300064

EVANEGO
Special weather statement, May 22, 6:24 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
624 PM EDT WED MAY 22 2013

PAZ010-017-222300-
CLEARFIELD PA-ELK PA-
624 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLEARFIELD AND
SOUTHEASTERN ELK COUNTIES...

AT 621 PM EDT...A STRONG THUNDERSTORM WAS NEAR S.B. ELLIOT STATE
PARK...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT PARKER DAM STATE PARK AND BENEZETTE.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 102 AND 115.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE
ROAD 153...STATE ROAD 255.

LAT...LON 4134 7825 4132 7825 4132 7824 4128 7824
      4100 7853 4115 7872 4141 7839 4140 7831

FORECASTER: EMC
Local storm report, May 22, 6:25 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
625 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     MADERA                  40.83N  78.44W
05/22/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES REPORTED DOWN.

&&

EVENT NUMBER CTP1300065

EVANEGO
Special weather statement, May 22, 6:29 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 PM EDT WED MAY 22 2013

PAZ012-041-045-046-222315-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-
629 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON AND CENTRAL
LYCOMING COUNTIES...

AT 625 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUNNSTOWN...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT JERSEY SHORE...SALLADASBURG...GARDEN VIEW...
COGAN STATION AND TROUT RUN.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX AND LOCK HAVEN UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 178 AND 182...I-180 BETWEEN MILE MARKERS 22
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 120.

LAT...LON 4130 7682 4103 7741 4121 7770 4155 7714
      4155 7709

FORECASTER: MARTIN
Special weather statement, May 22, 6:34 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 PM EDT WED MAY 22 2013

PAZ056-063-222300-
CUMBERLAND PA-PERRY PA-
634 PM EDT WED MAY 22 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CUMBERLAND
AND SOUTHERN PERRY COUNTIES...

AT 630 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CARLISLE SPRINGS TO NEWBURG...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT BLOSERVILLE AND SHERMANSDALE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 202 AND 227...I-81 NEAR
MILE MARKER 44.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 322/22.

LAT...LON 4012 7756 4014 7760 4019 7763 4020 7761
      4022 7761 4037 7756 4051 7697 4021 7715
      4009 7756

FORECASTER: RXR
Special weather statement, May 22, 6:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 PM EDT WED MAY 22 2013

PAZ019-026>028-045-049-050-056-222315-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-UNION PA-
639 PM EDT WED MAY 22 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...
NORTHEASTERN HUNTINGDON...NORTHERN PERRY...SOUTHEASTERN CENTRE...
SOUTHEASTERN CLINTON...WESTERN SNYDER AND WESTERN UNION COUNTIES...

AT 634 PM EDT...A BROKEN LINE OF THUNDERSTORMS WITH STRONG WINDS WAS
LOCATED FROM TUSSEY MOUNTAIN SKI AREA TO BIG SPRING STATE PARK...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT POE VALLEY STATE PARK...MILLHEIM...WEIKERT AND
THOMPSONTOWN.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE PENNSYLVANIA MILITARY MUSEUM
AND TUSSEY MOUNTAIN SKI AREA.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 191 AND 198.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE ROAD 26...STATE
ROAD 45.

LAT...LON 4042 7797 4075 7788 4108 7717 4107 7711
      4108 7708 4045 7707 4025 7767 4027 7766
      4029 7767 4025 7773

FORECASTER: RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:47 PM EDTSpecial Weather StatementCTPBedford28 min
May 22, 5:00 PM EDTSpecial Weather StatementCTPElk30 min
May 22, 5:02 PM EDTSpecial Weather StatementCTPCambria43 min
May 22, 5:17 PM EDTSpecial Weather StatementCTPBlair43 min
May 22, 5:28 PM EDTSpecial Weather StatementCTPFulton47 min
May 22, 5:40 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon35 min
May 22, 5:45 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton45 min
May 22, 5:47 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon, Mifflin58 min
May 22, 5:50 PM EDTSpecial Weather StatementCTPCumberland, Dauphin40 min
May 22, 6:02 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clearfield, Huntingdon43 min
May 22, 6:20 PM EDTSevere Thunderstorm WarningCTPPotter55 min
May 22, 6:21 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon39 min
May 22, 6:24 PM EDTSpecial Weather StatementCTPClearfield36 min
May 22, 6:29 PM EDTSpecial Weather StatementCTPClinton, Lycoming46 min
May 22, 6:33 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk, Lycoming and 2 more57 min
May 22, 6:34 PM EDTSpecial Weather StatementCTPPerry26 min
May 22, 6:39 PM EDTSpecial Weather StatementCTPHuntingdon, Juniata, Mifflin, Perry36 min
May 22, 7:06 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Juniata, Lycoming, Mifflin, Montour and 3 more54 min
May 22, 7:15 PM EDTSpecial Weather StatementCTPMcKean45 min
May 22, 7:25 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Montour, Northumberland, Potter and 3 more65 min
May 22, 7:32 PM EDTSpecial Weather StatementCTPAdams, Cumberland28 min
May 22, 7:40 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Lebanon, Northumberland, Perry and 1 more50 min
May 22, 7:45 PM EDTSpecial Weather StatementCTPWarren30 min
May 22, 7:55 PM EDTSevere Thunderstorm WarningCTPSullivan65 min
May 22, 7:58 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Union77 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.